What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jul 14, 7:14 PM EST, 1 hour 5 minutes earlier.
Area forecast discussion, Jul 14, 7:14 PM EST, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
814 PM EDT Fri Jul 14 2023
...00Z Aviation Discussion and Friday Evening Update...
.UPDATE...
Issued at 753 PM EDT Fri Jul 14 2023
Early evening thunderstorms are continuing for isolated locations
around the area, but are expected to dissipate over the next hour
or two. Additionally, the wave of thunderstorms over Alabama
looks to have mostly dissipated, and therefore additional storms
moving in from the west are are no longer expected. Overnight,
some patchy fog will be possible where skies break and winds stay
calm. Best chances for fog and low-level cloud development will
be in far southern and southeastern positions of the forecast area
where upper-level cloud cover has yet to push into the area.
Tomorrow, confidence is growing for a broken line of storms to
push through the forecast area, but exact timing remains
uncertain.
Thiem
&&
.SHORT TERM...
(This afternoon through Saturday)
Issued at 203 PM EDT Fri Jul 14 2023
High pressure continues across the northern Gulf of Mexico. A lee
trough remains situated along the Appalachians. Isolated/scattered
convection has started to develop in areas where the thicker cloud
cover from this morning has thinned out. Do expect convection to
linger into the evening hours...with a few strong storms possible.
An isolated severe storm is possible. Gusty winds, frequent lighting
and locally heavy rainfall will be the primary hazards from the
stronger storms.
The airmass remains warm and humid tomorrow. Still plenty of
available moisture and instability for showers and thunderstorms
tomorrow. Do expect coverage to be higher tomorrow, but timing is
uncertain. There are significant differences between the high res
models...but all are indicating some sort of wave coming through
tomorrow.
Dewpoints are forecast to be slightly higher tomorrow, especially
across the SE CWA. For now, Heat Index values remain just below
criteria for Head Advisory. However, will have to monitor closely.
NListemaa
&&
.LONG TERM...
(Sunday morning through next Thursday)
Issued at 203 PM EDT Fri Jul 14 2023
Northwest flow aloft will remain in place across the region around
the eastern periphery of the expansive ridge extending from the
Southwest into Texas to begin the long term period. A gradient of
PoPs will exist across the area on Sunday, with drier air filtering
into north Georgia likely keeping coverage more isolated as compared
to central Georgia where more scattered coverage is expected. By
Monday, continued intrusion of drier air should help suppress PoPs
further, especially across north Georgia, with generally more
isolated coverage areawide.
The expansive upper ridge will begin to extend farther eastward by
midweek, with the result being further suppressed shower and
thunderstorm coverage and gradually increasing temperatures. High
temperatures by Tuesday into Wednesday will begin to nudge into the
mid and upper 90s across the area with probabilities of 100 degree
temperatures in Middle Georgia increasing by this time. Given these
hot temperatures, potential for Heat Advisory criteria being met in
some areas will need to be evaluated as we approach this time frame.
By late week, the ridge looks to begin to retreat westward slightly,
allowing for PoPs to creep back upward.
RW
&&
.AVIATION...
(00Z TAFS)
Issued at 753 PM EDT Fri Jul 14 2023
ISO SHRA/TSRA continues across forecast area, but expected to wane
by 02-04Z. Winds light and VRB to calm overnight but
predominantly SW with SCT/BKN mid and upper level cloud cover.
IFR/MVFR CIGs fcst for Central GA b/w 09-14Z with outside chance
patchy FG develops around ATL sites. Otherwise, another typical
summertime day tomorrow with rising CU in the morning and SCT/NUM
TSRA in the afternoon.
//ATL Confidence...00Z Update...
Medium on all elements.
Thiem
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 74 89 73 91 / 20 60 50 20
Atlanta 74 90 74 91 / 30 60 40 30
Blairsville 68 84 67 84 / 20 70 50 20
Cartersville 72 87 72 90 / 30 60 50 20
Columbus 75 93 76 93 / 20 60 30 50
Gainesville 72 87 72 90 / 20 60 50 20
Macon 75 92 76 94 / 20 60 50 50
Rome 74 87 73 91 / 30 70 50 20
Peachtree City 72 90 73 91 / 30 60 30 30
Vidalia 74 91 76 94 / 20 50 50 60
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...Thiem
LONG TERM....RW
AVIATION...Thiem
Hazardous weather outlook, Jul 14, 9:24 AM EST, 10 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1024 AM EDT Fri Jul 14 2023
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-151000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1024 AM EDT Fri Jul 14 2023
This Hazardous Weather Outlook is for portions of North and Central Georgia.
.DAY ONE...This Afternoon and Tonight...
Scattered thunderstorms are expected across north and central
Georgia this afternoon and evening. Some isolated storms may
become strong to severe, capable of producing gusty winds, locally
heavy rainfall, and frequent lightning.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday...
Coverage of thunderstorms is expected to be scattered across the
area Friday through early next week. Frequent lightning and
locally heavy rainfall will be possible with stronger storms.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS.
In the hours before
Special weather statement, Jul 14, 3:59 PM EST, 4 hours 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
459 PM EDT Fri Jul 14 2023
GAZ014-022-142130-
Dawson GA-Forsyth GA-
459 PM EDT Fri Jul 14 2023
...A strong thunderstorm will impact portions of northwestern Forsyth
and southwestern Dawson Counties through 530 PM EDT...
At 459 PM EDT, a strong thunderstorm was near Hollis Lathem
Reservoir, or 8 miles west of Dawsonville, moving southeast at 10
mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Matt, Silver City, Hightower and Hollis Lathem Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3440 8407 3430 8410 3429 8424 3433 8426
3443 8426 3444 8425
TIME...MOT...LOC 2059Z 320DEG 8KT 3440 8425
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 14, 6:53 PM EST, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
753 PM EDT Fri Jul 14 2023
GAZ044-053-150015-
Coweta GA-South Fulton GA-
753 PM EDT Fri Jul 14 2023
...A strong thunderstorm will impact portions of north central Coweta
and southwestern Fulton Counties through 815 PM EDT...
At 748 PM EDT, a strong thunderstorm was near Chattahoochee Hills,
or 10 miles southwest of City of South Fulton, moving southeast at
10 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
City of South Fulton, Palmetto and Chattahoochee Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3357 8481 3359 8480 3362 8476 3355 8462
3345 8467 3347 8478 3357 8482
TIME...MOT...LOC 2348Z 327DEG 8KT 3356 8475
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 14, 7:32 PM EST, 47 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
832 PM EDT Fri Jul 14 2023
GAZ055-057-150100-
Clayton GA-Henry GA-
832 PM EDT Fri Jul 14 2023
...A strong thunderstorm will impact portions of northwestern Henry
and northeastern Clayton Counties through 900 PM EDT...
At 832 PM EDT, a strong thunderstorm was near Rex, or near
Jonesboro, moving southeast at 10 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Stockbridge, Forest Park, Morrow, Lake City, Lake Spivey, Hidden
Valley Park, Fort Gillem, Rex, Ellenwood and Conley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3365 8434 3365 8425 3363 8424 3363 8422
3359 8416 3351 8421 3351 8432 3363 8437
TIME...MOT...LOC 0032Z 323DEG 7KT 3360 8428
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 14, 8:10 PM EST, 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
910 PM EDT Fri Jul 14 2023
GAZ034-047-150145-
Walton GA-Gwinnett GA-
910 PM EDT Fri Jul 14 2023
...A strong thunderstorm will impact portions of southeastern
Gwinnett and northwestern Walton Counties through 945 PM EDT...
At 910 PM EDT, a strong thunderstorm was near Windsor, or 8 miles
northwest of Monroe, moving southeast at 10 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Monroe, Loganville, Between, Bold Springs, Windsor, Nicholasville,
Youth and Campton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3392 8379 3391 8377 3389 8376 3390 8374
3389 8369 3376 8373 3376 8388 3386 8393
3393 8382
TIME...MOT...LOC 0110Z 319DEG 8KT 3386 8384
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH